Hermitian Veronesean Caps

Conference paper
Part of the Springer Proceedings in Mathematics book series (PROM, volume 10)


In [J. Schillewaert and H. Van Maldeghem, Quadric Veronesean caps, Discrete Mathematics], a characterization theorem for Veronesean varieties in \(\mathsf{PG}(N, \mathbb{K})\), with \(\mathbb{K}\) a skewfield, is proved. This result extends the theorem for the finite case proved in [J. A. Thas and H. Van Maldeghem, Quart. J. Math. 55 (2004), 99–113]. In this paper, we prove analogous results for Hermitian varieties, extending the results obtained in the finite case in [B. Cooperstein, J. A. Thas and H. Van Maldeghem, Forum Math. 16 (2004), 365–381] in a non-trivial way.

Veronesean variety Hermitian variety Veronesean embedding 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    B. Cooperstein, J. A. Thas & H. Van Maldeghem, Hermitian Veroneseans over finite fields, Forum Math. 16 (2004), 365–381MathSciNetMATHCrossRefGoogle Scholar
  2. 2.
    R. Graham, M. Grötschel and L. Lovász. Handbook of Combinatorics, Elsevier, Amsterdam, 1995MATHGoogle Scholar
  3. 3.
    G. Lunardon, Normal spreads, Geom. Dedicata 75 (1999), 245–261MathSciNetMATHCrossRefGoogle Scholar
  4. 4.
    J. Schillewaert & H. Van Maldeghem, Quadric Veronesean caps, Discrete Mathematics, submittedGoogle Scholar
  5. 5.
    J. A. Thas & H. Van Maldeghem, Classification of finite Veronesean caps, European J. Combin. 25 (2004), 275–285MathSciNetMATHCrossRefGoogle Scholar
  6. 6.
    J. A. Thas & H. Van Maldeghem, Characterizations of the finite quadric Veroneseans \({\mathcal{V}}_{n}^{{2}^{n} }\), Quart. J. Math. 55 (2004), 99–113MATHCrossRefGoogle Scholar
  7. 7.
    J. A. Thas & H. Van Maldeghem, Some characterizations of finite Hermitian Veroneseans, Des. Codes Cryptogr. 34 (2005), 283–293MathSciNetMATHCrossRefGoogle Scholar
  8. 8.
    O. Veblen and J. Young, Projective geometry Vol I+II, Blaisdell Publishing Co. Ginn and Co., New York-Toronto-London, 1965MATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2012

Authors and Affiliations

  1. 1.Department of Mathematics and StatisticsUniversity of CanterburyChristchurchNew Zealand
  2. 2.Département de MathématiqueUniversité Libre de Bruxelles, U.L.B.BruxellesBelgique
  3. 3.Department of MathematicsGhent UniversityGhentBelgium

Personalised recommendations